A foliation of the ball by complete holomorphic discs

  • Antonio AlarcónEmail author
  • Franc Forstnerič


We show that the open unit ball \(\mathbb {B}^n\) of \(\mathbb {C}^n\)\((n>1)\) admits a nonsingular holomorphic foliation by complete properly embedded holomorphic discs.


Riemann surface Holomorphic disc Foliation Complete Riemannian manifold 

Mathematics Subject Classification

32B15 32H02 32M17 53C12 



A. Alarcón is supported by the State Research Agency (SRA) and European Regional Development Fund (ERDF) via the Grant no. MTM2017-89677-P, MICINN, Spain. F. Forstnerič is supported by the research program P1-0291 and the research Grant J1-9104 from ARRS, Republic of Slovenia.


  1. 1.
    Alarcón, A.: Complete complex hypersurfaces in the ball come in foliations. ArXiv e-prints, (2018). arXiv:1802.02004
  2. 2.
    Alarcón, A., Forstnerič, F.: Every bordered Riemann surface is a complete proper curve in a ball. Math. Ann. 357(3), 1049–1070 (2013)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Alarcón, A., Forstnerič, F.: Null curves and directed immersions of open Riemann surfaces. Invent. Math. 196(3), 733–771 (2014)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Alarcón, A., Forstnerič, F.: The Calabi-Yau problem for Riemann surfaces with finite genus and countably many ends. Rev. Mat. Iberoam., to appear. arXiv e-prints. arXiv:1904.08015
  5. 5.
    Alarcón, A., Forstnerič, F.: New complex analytic methods in the theory of minimal surfaces: a survey. J. Aust. Math. Soc. 106(3), 287–341 (2019)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Alarcón, A., Globevnik, J.: Complete embedded complex curves in the ball of \({\mathbb{C}}^2\) can have any topology. Anal. PDE 10(8), 1987–1999 (2017)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Alarcón, A., Globevnik, J., López, F.J.: A construction of complete complex hypersurfaces in the ball with control on the topology. J. Reine Angew. Math. 751, 289–308 (2019)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Alarcón, A., López, F.J.: Null curves in \(\mathbb{C}^3\) and Calabi-Yau conjectures. Math. Ann. 355(2), 429–455 (2013)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Alarcón, A., López, F.J.: Complete bounded embedded complex curves in \(\mathbb{C}^2\). J. Eur. Math. Soc. (JEMS) 18(8), 1675–1705 (2016)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Charpentier, S., Kosiński, Ł.: Construction of labyrinths in pseudoconvex domains. arXiv e-prints, (Jul 2019). arXiv:1907.02803
  11. 11.
    Drinovec Drnovšek, B.: Complete proper holomorphic embeddings of strictly pseudoconvex domains into balls. J. Math. Anal. Appl. 431(2), 705–713 (2015)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Forstnerič, F.: Noncritical holomorphic functions on Stein manifolds. Acta Math. 191(2), 143–189 (2003)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Forstnerič, F., Rosay, J.-P.: Approximation of biholomorphic mappings by automorphisms of \({\mathbb{C}}^n\). Invent. Math. 112(2), 323–349 (1993). (Erratum: Invent. Math., 118(3):573–574, 1994)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Forstnerič, F.: Stein manifolds and holomorphic mappings (The homotopy principle in complex analysis), volume 56 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 2nd edn. Springer, Cham (2017)Google Scholar
  15. 15.
    Globevnik, J.: A complete complex hypersurface in the ball of \({\mathbb{C}}^N\). Ann. of Math. (2) 182(3), 1067–1091 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Globevnik, J.: Holomorphic functions unbounded on curves of finite length. Math. Ann. 364(3–4), 1343–1359 (2016)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Jones, P.W.: A complete bounded complex submanifold of \({ C}^{3}\). Proc. Am. Math. Soc. 76(2), 305–306 (1979)zbMATHGoogle Scholar
  18. 18.
    Stout, E.L.: Polynomial Convexity, Volume 261 of Progress in Mathematics. Birkhäuser Boston Inc, Boston (2007)Google Scholar
  19. 19.
    Yang, P.: Curvatures of complex submanifolds of \({ C}^{n}\). J. Differ. Geom. 12(4), 499–511 (1977). (1978)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Departamento de Geometría y Topología e Instituto de Matemáticas (IEMath-GR)Universidad de GranadaGranadaSpain
  2. 2.Faculty of Mathematics and PhysicsUniversity of LjubljanaLjubljanaSlovenia
  3. 3.Institute of Mathematics, Physics and MechanicsLjubljanaSlovenia

Personalised recommendations